Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 12, 2005, 2:18 PM CDT for Floyd County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 2:18 PM CDT (19:18 UTC)
- Expired
- May 12, 2005, 3:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 76 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 11:30 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLUB 121919
TORLUB
TXC153-122000-
/O.NEW.KLUB.TO.W.0004.050512T1918Z-050512T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
218 PM CDT THU MAY 12 2005
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
FLOYD COUNTY IN NORTHWEST TEXAS
* UNTIL 300 PM CDT
* AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THIS STORM WAS LOCATED 9 MILES WEST OF AIKEN...OR
ABOUT 1 MILE EAST OF PLAINVIEW...MOVING EAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE AIKEN AND SOUTH
PLAINS.
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
IN ADDITION TO THE THREAT OF A TORNADO...VERY LARGE HAIL UP TO THE
SIZE OF BASEBALLS IS LIKELY. GO TO A SAFE PLACE NOW
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3429 10130 3427 10130 3423 10127 3419 10127
3418 10134 3412 10154 3412 10154 3431 10154
3430 10131
$$2 follow-up statements
000
WWUS54 KLUB 121936
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
234 PM CDT THU MAY 12 2005
TXC153-122000-
/O.CON.KLUB.TO.W.0004.000000T0000Z-050512T2000Z/
FLOYD TX-
234 PM CDT THU MAY 12 2005
...A TORNADO WARNING CONTINUES UNTIL 300 PM CDT FOR FLOYD COUNTY...
A TORNADO WAS SIGHTED 3 MILES SOUTH OF THE PLAINVIEW AIRPORT AT 225
PM FUNNEL CLOUDS CONTINUE TO BE REPORTED WITH THIS STORM.
AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED NEAR AIKEN...OR 9
MILES EAST OF PLAINVIEW...MOVING EAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SOUTH PLAINS.
TAKE COVER IN A STURDY BUILDING NOW. MOBILE HOMES AND VEHICLES ARE
NOT SAFE.
LAT...LON 3429 10130 3427 10130 3423 10127 3419 10127 3418
10134 3412 10154 3412 10154 3431 10154
3430 10131
$$000 WWUS54 KLUB 121953 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 249 PM CDT THU MAY 12 2005 TXC153-122000- /O.CON.KLUB.TO.W.0004.000000T0000Z-050512T2000Z/ FLOYD TX- 249 PM CDT THU MAY 12 2005 ...A TORNADO WARNING CONTINUES UNTIL 300 PM CDT FOR FLOYD COUNTY... AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED OVER FLOYD COUNTY...OR 13 MILES EAST OF PLAINVIEW...MOVING NORTHEAST AT 15 MPH. THE STORM IS EXPECTED TO REMAIN OVER RURAL AREAS OF THE NORTHWEST PART OF THE COUNTY. THE STORM HAS WEAKENED SLIGHTLY...BUT A TORNADO COULD STILL FORM AT ANY TIME. IN ADDITION...LARGE HAIL UP TO THE SIZE OF GOLFBALLS ARE POSSIBLE WITH THIS STORM. TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER,PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3430 10156 3431 10132 3424 10132 3416 10156 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 12, 11:55 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 12, 11:55 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1155 AM CDT THU MAY 12 2005 .UPDATE... WILL UPDATE ZFP TO INCLUDE WATCH. BOUNDARY IS LOCATED VIA OBSERVATIONS...RADAR AND SATELLITE IMAGERY ALONG A TULIA TO AMHERST TO MORTON AND THEN INTO LEA COUNTY NEW MEXICO. THIS BOUNDARY IS SLOWING DOWN WITH ONLY WEAK PRESSURE RISES INDICATED ATTM. RUC IS FORECASTING THE DRYLINE TO MOVE A LITTLE EAST INTO THE SOUTHWESTERN SOUTH PLAINS. THE INTERSECTION OF DRYLINE AND THIS SHALLOW BOUNDARY MAY BE FOCUS FOR DEVELOPMENT NEXT SEVERAL HOURS. CAPE IS VERY HIGH...2700 J/KG ACCORDING TO LOCAL LAPS. ALSO CONVECTIVE INHIBITION LOOKS TO MINIMAL. UPDATED EARLIER TO INCREASE POPS AND MENTION SEVERE IN GRIDS. ALSO..BOTH GFS AND NAM ARE DEVELOPING A MESOSCALE CONVECTIVE SYSTEM TOWARD CHILDRESS AND THE RED RIVER TONIGHT AS LOW LEVEL JET IMPINGES ON DIFFUSE 850 MB FRONT...AS IMPRESSIVE MOISTURE SUPPLY RIDES OVER THIS FRONTAL ZONE. SYSTEM IF IT DEVELOPS WOULD LIKELY PROPAGATE E/SE WITH HEAVY RAIN POTENTIAL. && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 06/JAMES
Hazardous weather outlook, May 12, 11:30 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU MAY 12 2005 TXZ021>044-131630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...NORTHERN SOUTH PLAINS...AND ROLLING PLAINS TODAY AND TONIGHT. THIS AREA IS GENERALLY NORTH OF A LINE FROM MORTON...TO FLOYDADA...TO PADUCAH. THE REMAINDER OF THE SOUTH PLAINS AND ROLLING PLAINS ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. A COLD FRONT IS LOCATED ACROSS THE TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS TODAY. THE FRONT IS FORECAST TO BE STATIONARY OR MOVE SLOWLY SOUTH THROUGH THE DAY. THIS FRONT WILL PROVIDE THE LIFT NECESSARY FOR THUNDERSTORM FORMATION. SOUTH OF THE FRONT... THUNDERSTORM DEVELOPMENT WILL BE MORE DEPENDANT ON SURFACE HEATING. CLOUD COVER IS EXPECTED TO SLOWLY ERODE DURING THE DAY LEADING TO SUFFICIENT SURFACE-BASED INSTABILITY FOR SCATTERED THUNDERSTORM DEVELOPMENT IN THIS AREA. MODERATE SHEAR AND INSTABILITY WILL ALLOW FOR LARGE HAIL AND DAMAGING WIND GUSTS AS THE PRIMARY THREAT. HOWEVER...ENHANCED SHEAR ALONG THE COLD FRONT WILL LEAD TO A THREAT OF AN ISOLATED TORNADO IN THE MODERATE RISK AREA. TONIGHT...A CONVECTIVE COMPLEX MAY FORM OVER THE NORTHERN AND CENTRAL ROLLING PLAINS. THE MAIN THREATS FROM THIS COMPLEX WILL BE HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... SEVERE CONVECTION MAY OCCUR AGAIN ON FRIDAY. THE EXTENT OF THE THREAT AREA WILL BE HIGHLY DEPENDANT ON THE EVOLUTION OF THE CONVECTION AND COLD FRONT ACROSS THE REGION TODAY AND TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT.
In the hours before
Special weather statement, May 12, 11:37 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1137 AM CDT THU MAY 12 2005 TXZ021>025-027>031-033>036-039>041-130000- BAILEY-BRISCOE-CASTRO-COCHRAN-CROSBY-FLOYD-HALE-HALL-HOCKLEY-LAMB- LUBBOCK-LYNN-MOTLEY-PARMER-SWISHER-TERRY-YOAKUM- 1137 AM CDT THU MAY 12 2005 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 257 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING COUNTIES... PARMER...CASTRO...SWISHER...BRISCOE...HALL...BAILEY...LAMB...HALE... FLOYD...MOTLEY...COCHRAN...HOCKLEY...LUBBOCK...CROSBY...YOAKUM... TERRY AND LYNN. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
Local storm report, May 12, 2:06 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
206 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 8 E HALFWAY 34.19N 101.81W
05/12/2005 3.00 INCH HALE TX TRAINED SPOTTER
2 TO 3 INCH HAIL ALMOST COVERING THE GROUND
0155 PM HAIL PLAINVIEW 34.19N 101.72W
05/12/2005 1.00 INCH HALE TX PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED ON NORTHWEST SIDE OF
CITY.
&&
JAMESThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:28 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 62 min |
| May 12, 1:55 PM CDT | Tornado Warning | LUB | Hale | 35 min |
| May 12, 2:22 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 53 min |
| May 12, 2:30 PM CDT | Tornado Warning | LUB | Hale | 15 min |
| May 12, 3:01 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 29 min |
| May 12, 3:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 60 min |
| May 12, 3:50 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 40 min |
| May 12, 4:01 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 59 min |
| May 12, 4:07 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 38 min |
| May 12, 4:13 PM CDT | Tornado Warning | LUB | Briscoe, Floyd | 47 min |
| May 12, 4:30 PM CDT | Tornado Warning | LUB | Hale | 45 min |
| May 12, 4:33 PM CDT | Tornado Warning | LUB | Lamb | 27 min |
| May 12, 4:35 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 55 min |
| May 12, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 63 min |
| May 12, 5:05 PM CDT | Flash Flood Warning | LUB | Briscoe | 115 min |
| May 12, 5:05 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 55 min |
| May 12, 5:15 PM CDT | Tornado Warning | LUB | Hale | 30 min |
| May 12, 5:22 PM CDT | Flash Flood Warning | LUB | Swisher | 113 min |
| May 12, 5:25 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 50 min |
| May 12, 5:31 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 44 min |
| May 12, 5:44 PM CDT | Tornado Warning | LUB | Floyd | 31 min |
| May 12, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 61 min |
| May 12, 6:02 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 58 min |
| May 12, 6:13 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 47 min |
| May 12, 6:14 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 61 min |
| May 12, 6:19 PM CDT | Tornado Warning | LUB | Floyd | 26 min |
| May 12, 6:31 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 44 min |
| May 12, 6:38 PM CDT | Tornado Warning | LUB | Briscoe | 52 min |
| May 12, 6:43 PM CDT | Tornado Warning | LUB | Floyd | 32 min |
| May 12, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock, Lynn | 63 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.